Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 15, 2004, 6:10 PM CST for Burnet County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2004, 6:10 PM CST (00:10 UTC)
- Expired
- Mar 15, 2004, 7:15 PM CST
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WUUS54 KEWX 160010 SVRSAT TXC053-160115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 PM CST MON MAR 15 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... BURNET * UNTIL 715 PM CST * AT 610 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BURNET COUNTY...OR ABOUT 10 MILES NORTH OF BUCHANAN DAM...MOVING SOUTHEAST AT 20 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3095 9852 3082 9837 3118 9787 3137 9809 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:15 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 15, 2:15 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CST MON MAR 15 2004 .DISCUSSION... ANOTHER ROUND OF CONVECTION EXPECTED OVERNIGHT FOR THE CWFA. A MID- LEVEL SHORT/WAVE TROF DIGGING SOUTHEAST ACROSS THE CENTRAL PLAINS WILL DRIVE A COLD FRONT...CURRENTLY LOCATED ACROSS THE SOUTH PLAINS OF TEXAS...INTO THE HILL COUNTRY BY MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRECEDE THE FROPA. THE CONVECTION WILL MOVE OUT OF THE SOUTHEAST COUNTIES TUESDAY MORNING. WE WILL NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT ATTM. THIS IS DUE TO THE UNCERTAINTY OF AREAL COVERAGE AND EXPECTED HIGHER QPF AMOUNTS TO OCCUR OVER THE EASTERN HALF OF THE CWFA. PATCHY FOG WILL DEVELOP OVER THE CWFA LATER TONIGHT...PRIOR TO FROPA...DUE TO AMPLE SOIL MOISTURE CONTENT AND DEWPOINTS RANGING FROM THE MID 50S NORTH TO LOWER 60S SOUTHEAST. THE FRONT WILL SINK SLOWLY SOUTHEAST ACROSS THE CWFA ON TUESDAY THEN WASH OUT BY WEDNESDAY. A SFC TROF WILL SWING ACROSS NORTH TEXAS THURSDAY NIGHT INTO FRIDAY HOWEVER CONVECTION ASSOCIATED WITH THAT FEATURE WILL REMAIN NORTH OF THE CWFA. TEMPERATURES THIS WEEK... INCLUDING THE WEEKEND...WILL BE ABOVE SEASONAL NORMALS. MOISTURE AFTER TUESDAY WILL REMAIN SHALLOW...MAINLY BELOW 925 MB...AND UPPER LEVEL DYNAMICS WILL BE WEAK. THUS WILL RUN WITH A RAIN-FREE FORECAST FROM TUESDAY AFTERNOON THRU THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 75 54 78 / 50 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 52 75 49 78 / 50 0 0 0 DEL RIO INTL AIRPORT 62 79 54 83 / 20 0 0 0 SAN ANTONIO INTL AIRPORT 56 77 55 79 / 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/11
Hazardous weather outlook, Mar 15, 5:00 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST MON MAR 15 2004 TXZ171>173-183>194-202>209-217>225-228-161200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 500 AM CST MON MAR 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 15, 12:16 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CST MON MAR 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD SABINAL 29.32N 99.47W
03/14/2004 UVALDE TX LAW ENFORCEMENT
HIGH WATER RESCUE. SIX PEOPLE FROM TWO CARS IN SABINAL ON
HIGHWAY 127 FROM MAR 14 AT 800 PM UNTIL MAR 15 AT 0130
AM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:19 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 56 min |
| Mar 15, 9:23 PM CST | Flash Flood Warning | EWX | Burnet, Karnes | 201 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.